MAUDE Adverse Event Report: RICHARD WOLF GMBH INTRAUTERINE PROBE

RICHARD WOLF GMBH INTRAUTERINE PROBE
Model Number 8378.00
Medical Device Problem Code Misconnection (1399)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Foreign Body In Patient (2687)
Date of Event 04/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Rwmic considers this case open.The user facility and manufacturer will be contacted again in an effort to collect missing information.
 
Event or Problem Description
On june 04, 2019, richard wolf medical instruments corporation (rwmic) received a report from a non-profit organization, (b)(6), regarding a user facility that had experienced an issue with the uterine manipulator.It was reported that a day after a procedure, it was found that the acorn tip had been retained inside the patient.Upon following up with the user facility the following additional information was provided: "patient was brought to the operating room for laparotomy for ectopic pregnancy.The surgeon used a cohen uterine manipulator device.After surgery was completed the surgeon removed the cohen device and placed it on the back table.Counts were done but cohen device was not counted since it came in peel pack.The patient was taken to the unit, the following morning the patient went to use the bathroom to void and that's when the acorn tip from the cohen device had dropped in the toilet.The ob surgeon on duty at the time, examine the patient and took x-rays to make sure no other retained items.Exam and x-ray were clear and no harm to the patient.".

Brand Name
INTRAUTERINE PROBE
Common Device Name
INTRAUTERINE PROBE
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer street 32
knittlingen, 75438
GM  75438
MDR Report Key8741135
Report Number1418479-2019-00027
Device Sequence Number19466558
Product Code HDC
UDI-Device Identifier04055207040003
UDI-Public04055207040003
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/04/2019
Report Date (Section F) 06/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8378.00
Device Catalogue Number8378.00
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date06/04/2019
Event Location Hospital
Date Report to Manufacturer06/27/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2019
Initial Report FDA Received Date06/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age40 YR
Date Report Sent to FDA06/27/2019